Thumbnail
Access Restriction
Open

Author Sussman, Roberto A.
Source arXiv.org
Content type Text
File Format PDF
Date of Submission 2010-02-01
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Natural sciences & mathematics ♦ Astronomy & allied sciences ♦ Physics
Subject Keyword General Relativity and Quantum Cosmology ♦ Astrophysics - Cosmology and Nongalactic Astrophysics ♦ physics:astro-ph ♦ physics:gr-qc
Abstract We examine the radial asymptotic behavior of spherically symmetric Lemaitre-Tolman-Bondi dust models by looking at their covariant scalars along radial rays, which are spacelike geodesics parametrized by proper length $\ell$, orthogonal to the 4-velocity and to the orbits of SO(3). By introducing quasi-local scalars defined as integral functions along the rays, we obtain a complete and covariant representation of the models, leading to an initial value parametrization in which all scalars can be given by scaling laws depending on two metric scale factors and two basic initial value functions. Considering regular "open" LTB models whose space slices allow for a diverging $\ell$, we provide the conditions on the radial coordinate so that its asymptotic limit corresponds to the limit as $\ell\to\infty$. The "asymptotic state" is then defined as this limit, together with asymptotic series expansion around it, evaluated for all metric functions, covariant scalars (local and quasi-local) and their fluctuations. By looking at different sets of initial conditions, we examine and classify the asymptotic states of parabolic, hyperbolic and open elliptic models admitting a symmetry center. We show that in the radial direction the models can be asymptotic to any one of the following spacetimes: FLRW dust cosmologies with zero or negative spatial curvature, sections of Minkowski flat space (including Milne's space), sections of the Schwarzschild--Kruskal manifold or self--similar dust solutions.
Description Comment: 44 pages (including a long appendix), 3 figures, IOP LaTeX style. Typos corrected and an important reference added. Accepted for publication in General Relativity and Gravitation
Reference: General Relativity and Gravitation, vol 42, pp 2813-2864 (2010)
Educational Use Research
Learning Resource Type Article
Page Count 44


Open content in new tab

   Open content in new tab